Alert archive / Missouri / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 232, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Sep 1, 2013, 9:37 AM CDT for Miller County, Morgan County, Missouri. It was in force for 38 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 1, 2013, 9:37 AM CDT (14:37 UTC)
- Expired
- Sep 1, 2013, 10:15 AM CDT
- In force
- 38 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Miller County, MO, Morgan County, MO
The radar
The Springfield radar (KSGF), 138 km from the middle of the area, began a volume at 14:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 1, 9:45 AM CDT | TSTM WND DMG | Versailles, MO | TREE DOWN IN VERSAILLES. ADDITIONAL DOWNED TREES ACROSS THE COUNTY. |
| Sep 1, 9:50 AM CDT | TSTM WND DMG | 3 N Osage Beach, MO | NUMEROUS REPORTS OF TREES AND POWERLINES DOWN OVER SOUTHWESTERN MILLER COUNTY GENERALLY FROM NEAR ROCKY MOUNT TO NEAR KAISER. TIME OF EVENT ESTIMATED FROM RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 2.6 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 440 J/kg
- Mixed-layer CIN
- -192 J/kg
- Mixed-layer LCL
- 2217 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- 64 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
078
WUUS53 KSGF 011437
SVRSGF
MOC131-141-011515-
/O.NEW.KSGF.SV.W.0232.130901T1437Z-130901T1515Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
937 AM CDT SUN SEP 1 2013
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
MILLER COUNTY IN CENTRAL MISSOURI...
EASTERN MORGAN COUNTY IN CENTRAL MISSOURI...
* UNTIL 1015 AM CDT
* AT 933 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 11 MILES NORTH OF VERSAILLES TO 6 MILES SOUTH OF
VERSAILLES TO 13 MILES SOUTH OF LAURIE...AND MOVING EAST AT 45 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED. THIS LINE OF STORMS HAS A HISTORY OF
DAMAGING WINDS
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
AURORA SPRINGS...BAGNELL...BARNETT...BRUMLEY...ELDON...
ETTERVILLE...GRAVOIS MILLS...IBERIA...LAKELAND...LAKEVIEW...
LAURIE...MARYS HOME...OLEAN...ROCKY MOUNT...SAINT ELIZABETH...
SYRACUSE...TUSCUMBIA...ULMAN AND VERSAILLES.
THIS WARNING ALSO INCLUDES LAKE OF THE OZARKS STATE PARK AND LAKE OF
THE OZARKS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3869 9288 3866 9283 3860 9283 3844 9262
3843 9242 3834 9240 3833 9219 3802 9219
3802 9251 3807 9257 3817 9260 3817 9264
3821 9264 3822 9274 3820 9277 3820 9286
3832 9288
TIME...MOT...LOC 1436Z 291DEG 37KT 3858 9282 3834 9279
3801 9273
HAIL...<.75IN
WIND...60MPH
$$
WISE1 follow-up statement
955
WWUS53 KSGF 011505
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1005 AM CDT SUN SEP 1 2013
MOC141-011512-
/O.CAN.KSGF.SV.W.0232.000000T0000Z-130901T1515Z/
MORGAN MO-
1005 AM CDT SUN SEP 1 2013
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN MORGAN COUNTY IS
CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE
WARNED AREA.
LAT...LON 3843 9242 3834 9240 3833 9219 3802 9219
3802 9251 3805 9253 3807 9257 3817 9260
3817 9264 3821 9264 3822 9270 3834 9269
3835 9264 3844 9262
TIME...MOT...LOC 1502Z 296DEG 35KT 3841 9258 3821 9260
$$
MOC131-011515-
/O.CON.KSGF.SV.W.0232.000000T0000Z-130901T1515Z/
MILLER MO-
1005 AM CDT SUN SEP 1 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR MILLER COUNTY
UNTIL 1015 AM CDT...
AT 1000 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM ELDON TO LAKELAND...AND MOVING SOUTHEAST AT 40 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...LAW ENFORCEMENT. SCATTERED TREES WERE REPORTED DOWN ACROSS
MORGAN COUNTY. QUARTER SIZE HAIL WAS ALSO REPORTED 10 MILES
NORTH OF CLIMAX SPRINGS.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
AURORA SPRINGS...BAGNELL...BRUMLEY...ELDON...ETTERVILLE...IBERIA...
LAKELAND...LAKEVIEW...MARYS HOME...OLEAN...SAINT ELIZABETH...
TUSCUMBIA AND ULMAN.
THIS WARNING ALSO INCLUDES LAKE OF THE OZARKS STATE PARK AND LAKE OF
THE OZARKS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3843 9242 3834 9240 3833 9219 3802 9219
3802 9251 3805 9253 3807 9257 3817 9260
3817 9264 3821 9264 3822 9270 3834 9269
3835 9264 3844 9262
TIME...MOT...LOC 1502Z 296DEG 35KT 3841 9258 3821 9260
HAIL...1.00IN
WIND...60MPH
$$
WISEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 1, 6:31 AM CDT, 3 hours 6 minutes earlier.
Area forecast discussion, Sep 1, 6:31 AM CDT, 3 hours 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 631 AM CDT Sun Sep 1 2013 .SHORT TERM...(Today and Tonight) Issued at 319 AM CDT SUN SEP 1 2013 The warm and humid airmass that has been over the region for about a week was still in place this morning with lows only falling into the upper 70s with 80 degrees noted at Joplin at 330 am. We'll see temperatures climb quickly into the 90s today with heat indexes reaching around the 100 degree mark, as moisture pools ahead of an approaching cold front. The cold front is then expected to begin to push into the Ozarks and southeastern Kansas this afternoon. As the front moves into the region, CAPE values around 1000-1500 J/kg will be in place. While this will allow for scattered shower and thunderstorm development, there will be little to no upper level support in the way of jet interaction. As a result, a few strong storms may be possible. Lingering showers and scattered thunderstorms will occur into the overnight hours as the front moves through the area. .LONG TERM...(Monday through Saturday) Issued at 319 AM CDT SUN SEP 1 2013 A few lingering showers may remain across south central Missouri Monday morning in the wake of the cold frontal passage. A cool Canadian surface high will begin filtering into the region through the day with highs only expected to climb into the middle 80s. The region will remain on the eastern edge of an upper level ridge over the western CONUS for the remainder of the week. The generally northwesterly upper level flow aloft will keep temperatures on the cool side compared to last week with little chance for any precipitation noted in the models heading into next weekend. && .AVIATION...(For the 12Z TAFS through 12Z Monday Morning) Issued at 625 AM CDT SUN SEP 1 2013 Confidence has increased that a line of thunderstorms will push southeast across southern Missouri from mid-morning through early this afternoon. We have therefore inserted a TEMPO group for MVFR visibilities and gusty winds at all three TAF sites. Otherwise, a cold front will make its way south through the area this afternoon. Winds will shift to the north and northwest behind the front. VFR conditions are also expected behind the front as we get into tonight. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && SHORT TERM...Hatch LONG TERM...Hatch AVIATION...Schaumann
Hazardous weather outlook, Sep 1, 8:30 AM CDT, 1 hour 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 830 AM CDT SUN SEP 1 2013 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-021330- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 830 AM CDT SUN SEP 1 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT. WEATHER HAZARDS EXPECTED... LIMITED HAIL RISK. ELEVATED THUNDERSTORM WIND DAMAGE RISK. ELEVATED LIGHTNING RISK. LIMITED EXCESSIVE HEAT RISK. DISCUSSION... A COMPLEX OF THUNDERSTORMS WILL CONTINUE TO PUSH SOUTHEAST ACROSS CENTRAL AND EVENTUALLY SOUTHERN MISSOURI THIS MORNING AND THIS AFTERNOON. WIND GUSTS UP TO 60 MPH...HAIL TO THE SIZE OF QUARTERS...LOCALLY HEAVY RAINFALL...AND FREQUENT LIGHTNING WILL BE POSSIBLE WITH SOME OF THESE STORMS. OUTSIDE OF THIS LINE OF STORMS...ADDITIONAL ISOLATED TO WIDELY SCATTERED THUNDERSTORMS WILL BE POSSIBLE ACROSS THE OUTLOOK AREA INTO THIS EVENING AS A COLD FRONT SHIFTS SOUTH THROUGH THE REGION. AHEAD OF THAT FRONT...HEAT INDEX VALUES WILL CLIMB TO AROUND THE 100 DEGREE MARK TODAY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. A FEW LINGERING STORMS MAY REMAIN OVER PORTIONS OF SOUTH CENTRAL MISSOURI MONDAY MORNING. NO SEVERE WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY ACROSS CENTRAL AND SOUTHERN MISSOURI. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) SCHAUMANN
In the hours before
Local storm report, Sep 1, 9:10 AM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
910 AM CDT SUN SEP 01 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 AM TSTM WND DMG WARSAW 38.24N 93.38W
09/01/2013 BENTON MO LAW ENFORCEMENT
ONE LARGE TREE...POWER POLE...AND POWER LINES DOWN. THE
TREE IS BLOCKING A ROADWAY.
&&
KARDELLThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 1, 8:51 AM CDT | Severe Thunderstorm Warning | SGF | Benton, Morgan | 54 min |
| Sep 1, 9:17 AM CDT | Severe Thunderstorm Warning | SGF | Camden | 43 min |
| Sep 1, 10:13 AM CDT | Severe Thunderstorm Warning | SGF | Maries, Miller | 62 min |
| Sep 1, 11:00 AM CDT | Special Weather Statement | SGF | Phelps | 45 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.